Drought, Divide
- When
- May 1, 12:00 AM CST to May 17, 6:00 AM CST
- Where
- Divide forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
Drought lessened from D2 to D1 in Divide, Burke, Williams, McKenzie and Golden Valley counties by the middle of May due to continued significant precipitation. S.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Drought lessened from D2 to D1 in Divide, Burke, Williams, McKenzie and Golden Valley counties by the middle of May due to continued significant precipitation. Refer to the U.S. Drought Monitor for details.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 30, 11:41 PM CST, 19 minutes earlier.
Area Forecast Discussion National Weather Service Bismarck ND 1241 AM CDT Sun May 1 2022 .UPDATE... Issued at 1234 AM CDT Sun May 1 2022 Light rain continues to linger in and around the James River Valley. Any light snow has made it's way out of the Turtle Mountains region and into the Grand Forks forecast area. Light rain will move out in the next hour or two and tweaked precipitation chances to reflect the latest radar observations and trends. Otherwise, the forecast looks to be in good shape. UPDATE Issued at 942 PM CDT Sat Apr 30 2022 Precipitation continues to rotate through eastern North Dakota. As temperatures have dropped, periods of light snow have been reported mixed in with the rain, however this is more significant closer to the Red River Valley. As Oakes and Rolla have reported light snow, they also continue to switch back to rain as the surface temperature hovers around 36 degrees. With dew points also around 34-36 degrees, temperatures should remain relatively steady for the remainder of the precipitating period tonight. A few areas of light accumulations are possible, but precipitation types should remain mostly rain as it exits the James River Valley tonight. UPDATE Issued at 738 PM CDT Sat Apr 30 2022 Though gusty northerly winds remain, they have generally diminished enough to allow for the Wind Advisory to be cancelled. UPDATE Issued at 633 PM CDT Sat Apr 30 2022 Regional radar shows the outer band of light to moderate rain placed from around Rolla through the James River Valley. Subtle reduction in the western extent of this band has been evident over the past hour, which will continue tonight as the upper level low slowly moves off to the east. Gusty northerly winds also continue, but these should gradually diminish somewhat as the low shifts. There will likely be a continued maintenance of the pressure gradient through tomorrow as high pressure builds from the west against the low to the east, but wind advisory criteria winds should diminish enough to allow for the expiration of the Wind Advisory this evening. Will send an update to that headline as observed winds come down. && .SHORT TERM...(This evening through Sunday night) Issued at 129 PM CDT Sat Apr 30 2022 Low pressure over northern Iowa/southern Minnesota will continue to gradually meander to the northeast through the period. As a result, rain will continue ending from west to east through the remainder of the day and may linger into the night in the James River Valley. A few flakes of snow could mix in with the rain this evening, but no snow will accumulate. Strong winds continue with some locations meeting Wind Advisory criteria. These strong winds should persist through the day today before gradually ending from west to east. Therefore, the Wind Advisory looks good at this time. Winds will remain breezy for the eastern half of the forecast area through Sunday, but then relax during the late afternoon or early evening as high pressure nudges into the area. Below average temperatures continue as well. Highs Sunday will be in the mid 40s east to mid 50s west. These values are about 5 to 15 degrees below average for this time of year. Lows tonight will be mostly in the low to mid 30s, while lows Sunday night will be mostly be in the upper 20s to low 30s. These values are seasonably below average for this time of year. .LONG TERM...(Monday through Saturday) Issued at 129 PM CDT Sat Apr 30 2022 Highlights for the extended period are seasonably cool temperatures along with mostly dry and breezy conditions through the week. A split flow pattern will be dominant through the most of the extended period. A couple systems will develop through the week, although they appear to be non-impactful to the area. The initial system is Monday through Monday night is likely to miss the area entirely to the south. The second one may skirt the area Wednesday through Wednesday night possibly producing light rain for the southern forecast area. Either way, nothing impactful is expected at this time. High temperatures will remain mostly in the 50s through mid-week before the 60s become dominant Friday into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1234 AM CDT Sun May 1 2022 Expect VFR conditions through the period across much of the west and central. A few lower ceilings (possibly approaching MVFR categories) may nudge back into the KBIS to KMOT corridor, but as of right now the guidance suggests they should stay in VFR categories. Further east, including KJMS, IFR/MVFR ceilings will stick around through much of the day on Sunday, improving late. Breezy north winds will stick around through most of the period across the central and east. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ZH SHORT TERM...Telken LONG TERM...Telken AVIATION...ZH
Hazardous Weather Outlook National Weather Service Bismarck ND 1242 AM CDT Sun May 1 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1242 AM CDT Sun May 1 2022 /1142 PM MDT Sat Apr 30 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2022Every state in 2022This day in weather historyWarnings in North Dakota, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018947, 1018948, 1018949, 1018950, 1018951.